Hail, Archer
- When
- July 4, 7:43 PM CST
- Where
- Archer County, 6 mi SSW of Windthorst
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.483, -98.483
6 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 4, 1:00 PM CST, 6 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 200 PM CDT MON JUL 4 2005 .DISCUSSION... SHOWERS AND A FEW STORMS MAY LINGER NEAR THE RED RIVER EARLY THIS EVENING FROM NORTH OF THE MORNINGS OUTFLOW BOUNDARY BEFORE THEY DIE. WITH NORTHWEST FLOW PERSISTING THROUGH THURSDAY, EACH NIGHT MAY SEE AN MCS IN SOME PART OF OK. STORMS EARLY THIS EVENING DEVELOPING IN THE UPSLOPE FLOW OVER CO AND NORTHERN NM WILL BE AIDED BY A WEAK CENTRAL ROCKIES WAVE. AS THE UPPER-LEVEL JET MAX ROUNDS THE SOUTH PART OF THIS WAVE ACROSS NORTHERN NM LATER THIS EVENING, THE LOW-LEVEL JET WILL SET UP THROUGH THE PAN HANDLES. THE SOUTHEAST BOUNDARY LAYER FLOW WILL ADD TO THE MAINTENANCE OF STORMS AS IT DID LAST NIGHT. TONIGHTS COMPLEX MAY BE FARTHER WEST GIVEN THE ORIENTATION OF THE UPPER FLOW AND THE LOW-LEVEL JET. TUESDAY NIGHT, AND TO A LESSER EXTENT, WEDNESDAY NIGHT MAY SEE THE SAME PATTERN OF NIGHTTIME STORMS OVER OK AND NORTH TX. POPS HAVE BEEN SPLIT BEFORE AND AFTER MIDNIGHT AND MAXIMUM TEMPERATURES LOWERED SLIGHTLY THE NEXT 3 DAYS IN AREAS EXPECTED TO BE WELL- BEHIND THE NIGHTS OUTFLOWS. MODELS SUGGEST THAT BY FRIDAY, THE MEXICO RIDGE WILL BEGIN TO BUILD INTO THE CENTRAL HIGH PLAINS WITH A WEAK UPPER TROUGH OVER THE SOUTHERN MS VALLEY. THIS SHOULD GREATLY DIMINISHES CHANCES FOR NIGHTTIME STORMS IN THE SOUTHERN PLAINS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 69 89 69 92 / 30 30 30 20 HOBART OK 70 92 70 94 / 60 50 50 40 WICHITA FALLS TX 73 93 72 96 / 40 40 30 40 GAGE OK 68 88 67 91 / 70 20 60 20 PONCA CITY OK 68 90 68 89 / 20 20 30 20 DURANT OK 72 92 72 94 / 40 30 30 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 9
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT MON JUL 4 2005
OKZ004>048-050>052-TXZ083>090-051200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
WESTERN AND SOUTHERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS.
LOCATION...
THE RISK AREA IS MAINLY WEST OF A LINE FROM ALVA... TO
WEATHERFORD... TO MARIETTA... WHICH INCLUDES ALL OF WESTERN NORTH
TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE LATE THIS EVENING AND
OVERNIGHT ACROSS PORTIONS OF WESTERN AND SOUTHERN OKLAHOMA AND NORTH
TEXAS. MEANWHILE... ONGOING SCATTERED THUNDERSTORMS OVER SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS MAY PERSIST THROUGH THE AFTERNOON.
WHILE NO ORGANIZED SEVERE WEATHER IS EXPECTED FROM THIS ACTIVITY...
SMALL HAIL... GUSTY WINDS AND HEAVY RAIN WILL BE POSSIBLE WITH FEW
OF THE STRONGER STORMS.
EXPECTED WEATHER AND IMPACTS...
THE PRIMARY SEVERE WEATHER THREATS TONIGHT WILL BE DAMAGING WIND
GUSTS GREATER THAN 70 MPH... AND HAIL TO THE SIZE OF QUARTERS.
RECOMMENDED ACTIONS...
EMERGENCY MANAGEMENT AND STORM SPOTTER GROUPS ACROSS THE RISK AREA
SHOULD REMAIN PREPARED FOR SEVERE WEATHER OPERATIONS MAINLY TONIGHT.
ALL PERSONS WITH OUTDOOR PLANS ARE STRONGLY ENCOURAGED TO REMAIN
ALERT FOR CHANGING WEATHER CONDITIONS... AND TO STAY AWARE OF THE
LATEST WEATHER INFORMATION THROUGH TONIGHT.
DISCUSSION...
ONGOING SCATTERED THUNDERSTORMS OVER SOUTHERN OKLAHOMA AND WESTERN
NORTH TEXAS MAY PRODUCE FREQUENT LIGHTNING AND BRIEF PERIODS OF
SMALL HAIL THIS AFTERNOON. MOST OF THE THUNDERSTORMS THROOUGH THE
AFTERNOON HOURS ARE EXPECTED TO REMAIN ALONG AND TO THE SOUTH OF A
WEAK COLD FRONT THAT EXTENDED GENERALLY ALONG INTERSTATE 40 AT
MIDDAY.
BY LATE THIS AFTERNOON AND EVENING...THE ATMOSPHERE OVER PORTIONS OF
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS IS EXPECTED TO BECOME
INCREASINGLY UNSTABLE. MEANWHILE... AS AN UPPER LEVEL DISTURBANCE
APPROACHES FROM THE NORTHWEST THIS AFTERNOON... THUNDERSTORMS WILL
DEVELOP OVER NORTHEAST NEW MEXICO AND SOUTHEAST COLORADO. THE STORMS
ARE THEN EXPECTED TO FORM ONE OR MORE LARGE CLUSTERS AS THEY DIVE
SOUTHEAST TOWARD WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JULY 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINS COULD CAUSE LOCALIZED FLOODING IN SOME LOCATIONS...
ESPECIALLY IN LOW-LYING AND POORLY DRAINED AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS THAT AFFECT THE AREA MONDAY NIGHT WILL LIKELY CONTINUE
THROUGH TUESDAY MORNING...MAINLY OVER WESTERN NORTH TEXAS AND FAR
SOUTHERN OKLAHOMA. A FEW OF THESE STORMS MAY STILL BE NEAR SEVERE
LEVELS WITH STRONG WIND GUSTS BEING THE PRIMARY CONCERN.
THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY
THROUGH THE REST OF THE WEEK... AS A SURFACE FRONT REMAINS NEAR THE
AREA AND A NORTHWEST FLOW PATTERN ALOFT PERSISTS OVER THE PLAINS. IN
THIS WEATHER PATTERN... THUNDERSTORM CHANCES WILL GENERALLY BE THE
HIGHEST DURING THE LATE NIGHT AND MORNING HOURS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY JULY 5.
CJSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
331 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG 6 W CAMP HOUSTON 36.81N 99.22W
07/03/2005 WOODS OK PUBLIC
TREE FELL ON POWER LINES. POWER POLES ALSO DOWNED.
1140 PM TSTM WND DMG 9 NNW GAGE 36.44N 99.82W
07/03/2005 ELLIS OK PUBLIC
SIX TO SEVEN INCH DIAMETER TREE LIMBS DOWNED.
1245 AM HAIL VICI 36.15N 99.30W
07/04/2005 1.75 INCH DEWEY OK EMERGENCY MNGR
REPORTED BY COUNTY EM.
&&
TYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
502 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND DMG KINGFISHER 35.86N 97.93W
07/04/2005 KINGFISHER OK EMERGENCY MNGR
COUNTY EM REPORTED SEVERAL TREES BLOWN OVER. ROOF DAMAGE
ALSO REPORTED ON TWO BUILDINGS.
0130 AM TSTM WND GST 3 E GRANDFIELD 34.23N 98.63W
07/04/2005 60 MPH TILLMAN OK PUBLIC
ESTIMATED WIND GUST.
&&
TYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 812 PM CDT MON JUL 4 2005 TXZ089-050130- ARCHER TX- 812 PM CDT MON JUL 4 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF WINDTHORST AT 812 PM CDT...MOVING NORTHEAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN ARCHER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 830 PM CDT MON JUL 4 2005 TXZ090-050145- CLAY TX- 830 PM CDT MON JUL 4 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 17 MILES SOUTH OF LAKE ARROWHEAD AT 830 PM CDT...MOVING NORTHEAST AT 15 MPH. PEOPLE IN CLAY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
842 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM HAIL 6 SSW WINDTHORST 33.50N 98.48W
07/04/2005 0.75 INCH ARCHER TX PUBLIC
&&
TYThe Altus AFB radar (KFDR), 108 km away, was scanning. The volume nearest the first event began at 01:42 UTC.
6 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467523, 5467524, 5467525, 5467526, 5467527, 5467528, 5467529.